Numerical evaluation of transonic wave drag

Desai, SS and Viswanathan, S and Ramaswamy, MA (1977) Numerical evaluation of transonic wave drag. Journal of Aircraft, 14 (2). pp. 215-217. ISSN 0021-8669

Full text available as:
[img] PDF
Restricted to CSIR-NAL Registered users only

Download (986Kb)
    Official URL: http://www.aiaa.org

    Abstract

    Under consideration is the linear-approximation formula given by Liepmann and Roshko (1960) for the wave drag coefficient of a pointed slender body of given length, in terms of its cross-sectional area distribution. The right-hand side consists of a double integral with logarithmic singularity, plus some terms which vanish when the S'(1) is zero, where S is the cross-sectional area distribution function in a dimensionless variable. A method for numerical integration of the double integral is proposed, which does not require values of S''(x) as inputs and is consequently insensitive to numerical differentiation errors. The scheme is applied to three transonic examples, including two where S'(1) does not equal zero. Although the formula is strictly speaking invalid in this case, it was used to see if one can obtain reasonable estimates for engineering purposes. Comparison with other schemes is made.

    Item Type: Journal Article
    Additional Information: Copyright for this article belongs to AIAA
    Uncontrolled Keywords: Mathematical models;Cross sections;Drag (hindrance);Waves; Coefficients;Singularities;Errors;Numerical integration; Dimensions;Aircraft;Aerodynamic coefficients;Aerodynamic drag;Numerical integration;Slender bodies;Transonic flow; Wave drag;Singular integral equations
    Subjects: MATHEMATICAL AND COMPUTER SCIENCES > Numerical Analysis
    AERONAUTICS > Aerodynamics
    Division/Department: Aerodynamics, Aerodynamics, Aerodynamics
    Depositing User: M/S ICAST NAL
    Date Deposited: 03 Mar 2010
    Last Modified: 24 May 2010 09:54
    URI: http://nal-ir.nal.res.in/id/eprint/3660

    Actions (login required)

    View Item